Alert archive / California / Wind Advisories in 2011
Wind Advisory 3, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Jan 3, 2011, 12:34 PM PST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2011, 12:34 PM PST (20:34 UTC)
- Expired
- Jan 4, 2011, 3:01 AM PST
- In force
- 14 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
293 WWUS76 KHNX 032034 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1234 PM PST MON JAN 3 2011 CAZ092-095-040445- /O.NEW.KHNX.WI.Y.0003.110103T2034Z-110104T0600Z/ SOUTHEASTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS- 1234 PM PST MON JAN 3 2011 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE GRAPEVINE... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY FOR THE GRAPEVINE...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS: SOUTH 20 TO 30 MPH WITH GUSTS TO AROUND 55 MPH. * TIMING: CONTINUING THROUGH THIS EVENING. * LOCATIONS INCLUDE: THE GRAPEVINE INCLUDING INTERSTATE 5 FROM LEBEC TO THE INTERSECTION OF HIGHWAY 99. * IMPACTS: HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES AFTER THE REOPENING OF INTERSTATE 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DUDLEY WEATHER.GOV/HANFORD
2 follow-up statements
846 WWUS76 KHNX 040430 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 830 PM PST MON JAN 3 2011 CAZ092-095-041230- /O.EXT.KHNX.WI.Y.0003.000000T0000Z-110104T1800Z/ SOUTHEASTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS- 830 PM PST MON JAN 3 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST TUESDAY FOR THE GRAPEVINE... THE WIND ADVISORY FOR THE GRAPEVINE...INCLUDING THE BASE OF THE GRAPEVINE IN THE FAR SOUTH END OF THE SAN JOAQUIN VALLEY...IS NOW IN EFFECT UNTIL 10 AM PST TUESDAY. * WINDS: SOUTH 20 TO 30 MPH WITH GUSTS TO UP TO 55 MPH. * TIMING: CONTINUING OVERNIGHT AND INTO TUESDAY MORNING. * LOCATIONS INCLUDE: THE GRAPEVINE AND FROM THE GRAPEVINE NORTH TO THE JUNCTION OF INTERSTATE 5 AND HIGHWAY 99. * IMPACTS: HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SANGER WEATHER.GOV/HANFORD
652 WWUS76 KHNX 041101 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 301 AM PST TUE JAN 4 2011 CAZ092-095-041215- /O.CAN.KHNX.WI.Y.0003.000000T0000Z-110104T1800Z/ SOUTHEASTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS- 301 AM PST TUE JAN 4 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND ADVISORY FOR THE GRAPEVINE. WIND SPEEDS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS. $$ DCH WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jan 3, 10:08 AM PST, 2 hours 26 minutes earlier.
Area forecast discussion, Jan 3, 10:08 AM PST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 1008 AM PST MON JAN 3 2011 .SYNOPSIS... GUSTY WINDS WILL CONTINUE OVER THE KERN COUNTY MOUNTAINS TODAY IN THE WAKE OF A WINTER STORM SYSTEM. BUILDING HIGH PRESSURE WILL BRING A RETURN TO DRY CONDITIONS WITH PATCHY MORNING FOG AND SLIGHTLY WARMER DAYTIME TEMPERATURES FOR THE REMAINDER OF THE WEEK. && .DISCUSSION... UPPER LOW HAS EXITED TO THE EAST AND IS FORECAST TO CONTINUE EAST AS ANOTHER VERY STRONG DIGGING CUTOFF LOW IS JUST MISSING US OFF THE COAST AS IT DIVES DUE SOUTH ALONG 130W. THE ECMWF IS KEEPING THE LOW OFF THE COAST AS UPPER RIDGE BUILDS INTO THE PAC NW AND SETS UP A REX BLOCKING PATTERN. THINGS ARE CLEARING OUT AND DO NOT EXPECT ANY PRECIP TODAY IN THE SJV. WINDS ARE STILL A BIT GUSTY THROUGH THE KERN COUNTY MOUNTAINS AND A FEW SNOW SHOWERS ARE IN THE KERN COUNTY DESERTS...BUT WILL TAPER OFF LATER TODAY. NO BIG CHANGES TO CURRENT FORECAST AS OFFSHORE PATTERN SETS UP. FOG MAY NOT BE A PROBLEM WITH LITTLE OR NO WARMING ALOFT...HOWEVER PLENTY OF LOW LEVEL MOISTURE AND GOOD RADIATIONAL CONDITIONS MAY ALLOW FOR SOME PATCHY FOG IN THE USUAL FOG PRONE AREAS IN THE SJV. ECMWF KEEPS THE UPPER LOW OFF THE COAST UNTIL FRIDAY BEFORE IT MOVES ONSHORE INTO SRN CA. LITTLE OR NO IMPACT IS EXPECTED AT THIS TIME FROM THIS SYSTEM FOR THE WEEKEND AS UPPER RIDGE BUILDS IN AND INCREASES MOUNTAIN TEMPS BUT ALSO INCREASE CHANCES FOR FOG IN THE SJV. && .AVIATION... VFR CONDITION WILL PREVAIL ACROSS THE SAN JOAQUIN VALLEY REGION UNTIL 08Z TONIGHT THEN AREAS OF IFR DEVELOPING IN FOG IN THE SAN JOAQUIN VALLEY. IMPROVING CONDITIONS TO VFR OVER THE KERN COUNTY DESERT. && .AIR QUALITY ISSUES... NONE. && .HNX WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC...JDB AVN/FW...DUDLEY SYNOPSIS...MENDENHALL WEATHER.GOV/HANFORD
Hazardous weather outlook, Jan 3, 9:47 AM PST, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 947 AM PST MON JAN 3 2011 CAZ089>099-031900- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 947 AM PST MON JAN 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF INTERIOR CENTRAL CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. BARLOW
In the hours before
Local storm report, Jan 3, 7:43 AM PST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
743 AM PST MON JAN 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 AM SNOW RIDGECREST 35.63N 117.66W
01/03/2011 M4.0 INCH KERN CA TRAINED SPOTTER
IN NORTH RIDGECREST. 5-6 INCHES IN SOUTH RIDGECREST
&&
DUDLEYLocal storm report, Jan 3, 9:08 AM PST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
908 AM PST MON JAN 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 AM HEAVY SNOW MOJAVE 35.05N 118.18W
01/03/2011 E6.0 INCH KERN CA COUNTY OFFICIAL
0742 AM HEAVY SNOW CALIFORNIA CITY 35.19N 117.81W
01/03/2011 M7.0 INCH KERN CA TRAINED SPOTTER
0742 AM SNOW 5 W ROSAMOND 34.86N 118.29W
01/03/2011 M2.0 INCH KERN CA TRAINED SPOTTER
AT 80TH STREET WEST
&&
DUDLEYLocal storm report, Jan 3, 9:33 AM PST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
933 AM PST MON JAN 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 AM HEAVY SNOW 8 E CAMP NELSON 36.14N 118.47W
01/03/2011 M10.0 INCH TULARE CA TRAINED SPOTTER
AT PONDEROSA 10 INCHES NEW SNOW. SNOW DEPTH 78 INCHES.
SEASON SNOWFALL 13 FEET 11 INCHES.
&&
DUDLEYLocal storm report, Jan 3, 10:17 AM PST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
1017 AM PST MON JAN 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 AM HEAVY SNOW LEBEC 34.84N 118.87W
01/03/2011 M8.0 INCH KERN CA COUNTY OFFICIAL
AT LEBEC FIRE STATION
&&
DUDLEYLocal storm report, Jan 3, 10:36 AM PST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
1036 AM PST MON JAN 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 AM HEAVY SNOW RANDSBURG 35.37N 117.66W
01/03/2011 M5.0 INCH KERN CA CO-OP OBSERVER
&&
DUDLEYLocal storm report, Jan 3, 11:29 AM PST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
1129 AM PST MON JAN 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 AM HEAVY SNOW 3 SE TEHACHAPI 35.10N 118.40W
01/03/2011 M6.0 INCH KERN CA CO-OP OBSERVER
AT MOUNTAIN VALLEY AIRPORT
&&
DUDLEYThe office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 4:01 PM PST | Wind Advisory | HNX | 18 hr |
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.